Alert archive / Wisconsin / Beach Hazards Statements in 2024

Beach Hazards Statement 4, NWS Green Bay, WI

June 24, 2024Door County, Kewaunee County, Manitowoc County, Wisconsin

NWS Green Bay, WI issued this beach hazards statement at Jun 24, 2024, 3:32 PM CDT for Door County, Kewaunee County, Manitowoc County, Wisconsin. It took effect at Jun 25, 2024, 4:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 24, 2024, 3:32 PM CDT (20:32 UTC)
In effect from
Jun 25, 2024, 4:00 AM CDT
Expired
Jun 25, 2024, 1:00 PM CDT
In force
9 hr
Issued by
NWS Green Bay, WI

Counties Door County, WI, Kewaunee County, WI, Manitowoc County, WI

The radar

The Green Bay radar (KGRB), 47 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.5 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2024-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2024-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1154 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

438 
WHUS43 KGRB 242032
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
332 PM CDT Mon Jun 24 2024

WIZ022-040-050-250445-
/O.NEW.KGRB.BH.S.0004.240625T0900Z-240625T1800Z/
Door-Kewaunee-Manitowoc-
332 PM CDT Mon Jun 24 2024

...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY AFTERNOON...

* WHAT...High waves and strong currents expected.

* WHERE...Beaches along Lake Michigan in Door, Kewaunee and 
  Manitowoc Counties.

* WHEN...From late tonight through Tuesday afternoon.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Rock Island State Beach, Baileys Harbor beaches and Whitefish 
  Dunes Beach in Door County. Cresent Beach and City of Kewaunee 
  Beach in Kewaunee County. Point Beach, Neshotah Beach and Red 
  Arrow Beach in Manitowoc County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

Kruk
2 follow-up statements
657 
WHUS43 KGRB 250320
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
1020 PM CDT Mon Jun 24 2024

WIZ022-040-050-251130-
/O.CON.KGRB.BH.S.0004.240625T0900Z-240625T1800Z/
Door-Kewaunee-Manitowoc-
1020 PM CDT Mon Jun 24 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 4 AM CDT
TUESDAY THROUGH TUESDAY AFTERNOON...

* WHAT...High waves and strong currents expected.

* WHERE...Beaches along Lake Michigan in Door, Kewaunee and 
  Manitowoc Counties.

* WHEN...From 4 AM CDT Tuesday through Tuesday afternoon.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Rock Island State Beach, Baileys Harbor beaches and Whitefish 
  Dunes Beach in Door County. Cresent Beach and City of Kewaunee 
  Beach in Kewaunee County. Point Beach, Neshotah Beach and Red 
  Arrow Beach in Manitowoc County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

Kruk
152 
WHUS43 KGRB 250832
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
332 AM CDT Tue Jun 25 2024

WIZ022-040-050-251730-
/O.CON.KGRB.BH.S.0004.240625T0900Z-240625T1800Z/
Door-Kewaunee-Manitowoc-
332 AM CDT Tue Jun 25 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WHAT...High waves and strong currents expected.

* WHERE...Beaches along Lake Michigan in Door, Kewaunee and 
  Manitowoc Counties.

* WHEN...Until 1 PM CDT this afternoon.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Rock Island State Beach, Baileys Harbor beaches and Whitefish 
  Dunes Beach in Door County. Cresent Beach and City of Kewaunee 
  Beach in Kewaunee County. Point Beach, Neshotah Beach and Red 
  Arrow Beach in Manitowoc County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this beach hazards statement went out at Jun 24, 2:58 PM CDT, 34 minutes earlier. Its key messages:

  • A severe thunderstorm complex is expected to produce widespread damaging winds as it moves through the region in the late evening and overnight hours. Greatest impacts expected over central WI and the Fox Valley.
  • Conditions hazardous to small craft are expected late tonight into Tuesday along Lake Michigan.
  • Some rivers and streams will remain above bankfull into the middle of the week.
  • Next period of significant rain expected Friday into Friday night.
Area forecast discussion, Jun 24, 2:58 PM CDT, 34 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
258 PM CDT Mon Jun 24 2024

Forecast discussion for routine afternoon forecast issuance

.KEY MESSAGES...

- A severe thunderstorm complex is expected to produce widespread
  damaging winds as it moves through the region in the late
  evening and overnight hours. Greatest impacts expected over
  central WI and the Fox Valley.

- Conditions hazardous to small craft are expected late tonight into
  Tuesday along Lake Michigan.

- Some rivers and streams will remain above bankfull into the
  middle of the week.

- Next period of significant rain expected Friday into Friday
  night.

&&

.DISCUSSION...
Issued at 258 PM CDT Mon Jun 24 2024

Short Term...Tonight and Tuesday

The main focus of the short term forecast will be the approaching
severe weather for the overnight period tonight.

A shortwave trough will trigger the development of a complex of
thunderstorms over eastern Minnesota this evening, bringing it
eastwards into and across Wisconsin overnight. Ahead of this
system, strong low level flow will prime an axis instability from
Minnesota through central WI. Any organized complex that forms
will then ride along this axis of instability, crossing central
to eastern Wisconsin sometime between 11 PM and 4 AM. General
model consensus develops the upstream storms into a fast moving
bowing thunderstorm complex, which would highlight damaging winds
as the most impactful severe threat. A couple brief spin ups
aren't out of the question, as the 0-3km shear values will be
favorable on the northern end of the line, but in the context of
widespread strong winds, impacts between the two will likely not
be much different. Hail does not seem likely by the time storms
arrive. Finally, although another half inch to an inch of rain is
possible, the fast moving nature of the anticipated storms will
limit any flooding concerns but may keep river levels elevated.
Storms will push through the region by around daybreak, with
quieter conditions expected to return by Tuesday morning.

The passage of the storms is expected to push the frontal boundary
southwards, keeping any redevelopment Tuesday afternoon south of
our area and focused more towards Illinois.

Long Term...Tuesday Night Through Monday

Little impactful weather is expected through Thursday night,
with high pressure dominating for much of the period.

A frontal system is forecast to move through the region Friday
and Friday night. This system should have have a nice surge of
Gulf of Mexico moisture, as a 40-50 kt LLJ brings PWATs around
2 inches into the region. Locally heavy rainfall will be a
concern, but a lack of significant instability should limit the
severe weather threat. Another system may bring showers and
storms to the region early in the next work week.

Temperatures should average near to slightly below normal through
the extended period.

&&

.AVIATION...for 18Z TAF Issuance
Issued at 1249 PM CDT Mon Jun 24 2024

VFR conditions will prevail for the afternoon and most of the
evening hours before attention turns to a line of storms expected
for the late evening and overnight hours.

Storms tonight will form over Minnesota and western Wisconsin and
move east rapidly overnight. Arrival is expected in central WI
shortly after midnight and will rapidly progress eastwards. Storms
can produce damaging winds, especially in central WI and may also
briefly bring some large hail. The main uncertainty in the
forecast is whether any isolated activity develops ahead of the
main thunderstorm line, so made a mention of this in the 03Z
timeframe for AUW, CWA, and RHI. Any storm activity will end by
daybreak on Tuesday, with clearing skies expected to return not
too shortly after.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION.....Uhlmann/Kieckbusch
AVIATION.......Uhlmann
Hazardous weather outlook, Jun 24, 3:01 PM CDT, 31 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
301 PM CDT Mon Jun 24 2024

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-252015-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
301 PM CDT Mon Jun 24 2024

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

A thunderstorm complex is expected to form over eastern Minnesota
or northwest Wisconsin this evening and move southeast towards
Lake Winnebago overnight. It could produce a path of widespread
damaging winds, especially over central Wisconsin and the Fox
Valley.

Some rivers and streams will remain above bankfull from recent rains.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Some rivers and streams will remain above bankfull through midweek.

Showers and embedded thunderstorms may bring locally heavy rainfall
to the region Friday and Friday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed late tonight.

LMZ521-522-541>543-252015-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
301 PM CDT Mon Jun 24 2024

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Increasing south winds and building waves will create conditions
hazardous to small craft late tonight.

Thunderstorms with potentially very strong winds will impact the
nearshore waters late tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Conditions hazardous to small craft will continue into Tuesday.

Thunderstorms may be possible Friday into Friday night.

Uhlmann/Kieckbusch

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 7:14 PM CDTSpecial Weather StatementGRBDoor46 min
Jun 24, 10:26 AM CDTSmall Craft AdvisoryGRB24 hr

Nearby

Beach Hazards Statements in Wisconsin, 2024Every beach hazards statement in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.